Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 68, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2016, 3:38 PM CDT for Barbour County, Russell County, Alabama. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2016, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 26, 2016, 4:00 PM CDT
- In force
- 22 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barbour County, AL, Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 63 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:42 PM CDT | TSTM WND DMG | 3 Ese Seale, AL | TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF OSWICHEE ROAD AND GREENBURT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244
WUUS54 KBMX 262038
SVRBMX
ALC005-113-262100-
/O.NEW.KBMX.SV.W.0068.160626T2038Z-160626T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RUSSELL COUNTY IN SOUTHEASTERN ALABAMA...
NORTHEASTERN BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 400 PM CDT
* AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SEALE...OR
12 MILES EAST OF HURTSBORO...MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HURTSBORO...SEALE...SPRING HILL...RUTHERFORD AND HATCHECHUBBE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3216 8505 3204 8532 3221 8543 3228 8543
3237 8518
TIME...MOT...LOC 2037Z 063DEG 12KT 3228 8521
HAIL...<.75IN
WIND...60MPH
$$
051 follow-up statement
214
WWUS54 KBMX 262100
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 PM CDT SUN JUN 26 2016
ALC005-113-262110-
/O.EXP.KBMX.SV.W.0068.000000T0000Z-160626T2100Z/
RUSSELL AL-BARBOUR AL-
400 PM CDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RUSSELL AND
NORTHEASTERN BARBOUR COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BIRMINGHAM.
LAT...LON 3216 8505 3204 8532 3221 8543 3228 8543
3237 8518
TIME...MOT...LOC 2057Z 063DEG 12KT 3228 8521
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:39 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 26, 12:39 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1239 PM CDT SUN JUN 26 2016 .UPDATE... For 18Z Aviation and today's adjustments. && .DISCUSSION... Scattered showers and thunderstorms developing across the east and west with mostly sunny conditions along the I-65 corridor. The differential heating zone in the middle could be an area of focus for additional thunderstorms this afternoon. Regardless of where you are in the CWA, keep an umbrella handy with scattered coverage expected. Additionally, the heat advisory was expanded to include the 65 corridor and southeastward to catch the Troy and Eufaula areas which are already above the 100 degree HI mark. 88 && .AVIATION... 18Z TAF Discussion. Scattered showers and thunderstorms developing across the area. Some already close to area airports. Activity should die off around sunset. Winds very light today except in thunderstorms. Ceilings consistent with summer time convection. 88 && .FIRE WEATHER... Fairly typical summer weather expected again today with hotter than normal temperatures. Rain chances will increase Monday/Tuesday as a frontal boundary slides southward across the forecast area. Some isolated-scattered convection will remain possible across the southeast Wednesday/Thursday, with drier and less humid conditions expected across the north. No weather- related fire weather concerns are expected at this time. && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening For the following counties: Autauga...Barbour...Bibb...Bullock...Chilton... Dallas...Fayette...Greene...Hale...Jefferson...Lamar...Lowndes... Marengo...Marion...Montgomery...Perry...Pickens...Pike... Shelby...Sumter...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jun 26, 4:27 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 427 AM CDT SUN JUN 26 2016 ALZ011>015-017>050-271230- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 427 AM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. HEAT INDEX VALUES WILL APPROACH 105 DEGREES THIS AFTERNOON ACROSS AREAS WEST OF I-65. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME STRONG TO SEVERE, ESPECIALLY ACROSS EAST ALABAMA, FROM 2 PM THROUGH 9 PM. THE MAIN THREAT WILL BE WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 1:47 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 147 PM CDT SUN JUN 26 2016 ALZ013-015-261915- WALKER AL-FAYETTE AL- 147 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE AND NORTHWESTERN WALKER COUNTIES UNTIL 215 PM CDT... AT 146 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JASPER...AND WAS DRIFTING SLOWLY TOWARD THE SOUTH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3371 8760 3392 8756 3392 8736 3368 8730 TIME...MOT...LOC 1846Z 240DEG 49KT 3388 8737
Special weather statement, Jun 26, 2:18 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 218 PM CDT SUN JUN 26 2016 ALZ011-013>015-261945- WALKER AL-MARION AL-WINSTON AL-FAYETTE AL- 218 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WINSTON...CENTRAL FAYETTE...SOUTHEASTERN MARION AND NORTHWESTERN WALKER COUNTIES UNTIL 245 PM CDT... AT 217 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR KANSAS...OR NEAR CARBON HILL...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3368 8773 3408 8772 3406 8725 3366 8727 TIME...MOT...LOC 1917Z 323DEG 8KT 3394 8757
Special weather statement, Jun 26, 2:36 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 236 PM CDT SUN JUN 26 2016 ALZ030-031-262000- GREENE AL-SUMTER AL- 236 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER AND SOUTHWESTERN GREENE COUNTIES UNTIL 300 PM CDT... AT 235 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER EPES...OR NEAR LIVINGSTON...MOVING SOUTHWEST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3278 8823 3278 8794 3251 8795 3249 8836 TIME...MOT...LOC 1935Z 023DEG 18KT 3267 8811
Special weather statement, Jun 26, 3:17 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT SUN JUN 26 2016
ALZ044>046-049-262045-
MACON AL-BULLOCK AL-MONTGOMERY AL-PIKE AL-
317 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MACON...WESTERN
PIKE...BULLOCK AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 345 PM
CDT...
AT 316 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR UNION SPRINGS TO NEAR PETREY. THESE
STORMS WERE NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
UNION SPRINGS AND GOSHEN AROUND 345 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SEDGEFIELD...HIGH
RIDGE...FORT DAVIS...SANDFIELD...ORION...CHINA
GROVE...CURRYS...SIMSVILLE... THREE NOTCH AND PEROTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3173 8615 3179 8615 3179 8620 3183 8618
3193 8618 3196 8619 3197 8622 3238 8578
3208 8551 3166 8609
TIME...MOT...LOC 2016Z 314DEG 4KT 3222 8573 3178 8620
05Special weather statement, Jun 26, 3:24 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT SUN JUN 26 2016
ALZ041-043>046-262115-
MACON AL-BULLOCK AL-MONTGOMERY AL-ELMORE AL-AUTAUGA AL-
324 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON...ELMORE...
NORTHWESTERN BULLOCK...EAST CENTRAL AUTAUGA AND CENTRAL MONTGOMERY
COUNTIES UNTIL 415 PM CDT...
AT 322 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WEOKA MILLS TO NEAR PIKE ROAD. MOVEMENT
WAS SOUTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR... MONTGOMERY...PIKE ROAD...WAUGH
AND MOUNT MEIGS AROUND 330 PM CDT. SANTUCK AROUND 355 PM CDT.
DEATSVILLE AROUND 410 PM CDT.
WETUMPKA...MEADVILLE...ELMORE...COOSADA...PINE LEVEL...BLUE RIDGE
AND BOB WOODRUFF LAKE AROUND 415 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SPEIGNER...CLAUD...
WALLSBORO...WARE...JORDAN DAM...BRASSELL...BARACHIAS...HOLTVILLE...
TALLAPOOSA WATER PLANT AND CECIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3259 8651 3275 8631 3275 8618 3227 8580
3212 8596 3200 8613
TIME...MOT...LOC 2022Z 357DEG 9KT 3271 8627 3227 8606
05Special weather statement, Jun 26, 3:30 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
330 PM CDT SUN JUN 26 2016
ALZ045-046-048-050-262100-
BARBOUR AL-MACON AL-BULLOCK AL-RUSSELL AL-
330 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...WESTERN
RUSSELL...NORTHEASTERN BULLOCK AND NORTHEASTERN BARBOUR COUNTIES
UNTIL 400 PM CDT...
AT 330 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR SEALE TO 8 MILES NORTH OF LAKEPOINT RESORT
STATE PARK. MOVEMENT WAS SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
UCHEE AROUND 350 PM CDT.
HAWKINSVILLE AROUND 355 PM CDT.
HURTSBORO...SPRING HILL...GUERRYTON AND COMER AROUND 400 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LUGO...CREEK
STAND... RUTHERFORD...TWIN SPRINGS...BATESVILLE...THREE NOTCH AND
HATCHECHUBBE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3213 8506 3209 8505 3208 8505 3206 8506
3204 8505 3187 8537 3208 8553 3226 8568
3243 8521 3215 8504
TIME...MOT...LOC 2030Z 063DEG 17KT 3234 8525 3211 8510
05The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:56 PM CDT | Special Weather Statement | BMX | DeKalb | 34 min |
| Jun 25, 8:17 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 28 min |
| Jun 25, 8:46 PM CDT | Flash Flood Warning | BMX | Cherokee | 3 hr |
| Jun 26, 3:31 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Dallas and 17 more | 17 hr |
| Jun 26, 1:24 PM CDT | Special Weather Statement | BMX | Barbour | 36 min |
| Jun 26, 1:47 PM CDT | Special Weather Statement | BMX | Walker | 28 min |
| Jun 26, 2:18 PM CDT | Special Weather Statement | BMX | Walker | 27 min |
| Jun 26, 2:36 PM CDT | Special Weather Statement | BMX | Sumter | 24 min |
| Jun 26, 3:17 PM CDT | Special Weather Statement | BMX | Bullock, Pike | 28 min |
| Jun 26, 3:24 PM CDT | Special Weather Statement | BMX | Elmore, Montgomery | 51 min |
| Jun 26, 3:30 PM CDT | Special Weather Statement | BMX | Russell | 30 min |
| Jun 26, 4:06 PM CDT | Special Weather Statement | BMX | Russell | 39 min |
| Jun 26, 4:10 PM CDT | Special Weather Statement | BMX | Pike | 50 min |
| Jun 26, 4:25 PM CDT | Special Weather Statement | BMX | Elmore | 50 min |
| Jun 26, 4:43 PM CDT | Special Weather Statement | BMX | Chilton, Jefferson, Shelby | 32 min |
| Jun 26, 5:09 PM CDT | Special Weather Statement | BMX | Chilton | 36 min |
| Jun 26, 5:16 PM CDT | Special Weather Statement | BMX | Blount, Chilton, St. Clair, Shelby | 29 min |
| Jun 26, 5:45 PM CDT | Special Weather Statement | BMX | Autauga, Blount, Chilton, Coosa, St. Clair, Shelby and 1 more | 45 min |
| Jun 26, 6:00 PM CDT | Special Weather Statement | BMX | Lowndes | 30 min |
| Jun 26, 6:25 PM CDT | Special Weather Statement | BMX | St. Clair | 50 min |
| Jun 26, 6:30 PM CDT | Special Weather Statement | BMX | Autauga, Coosa, Lowndes | 45 min |
| Jun 26, 6:44 PM CDT | Special Weather Statement | BMX | Dallas | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.